4 doctors weighed in:

I have had sleep myoclonus symptoms for over a year now. It first occured 5 months after regularly using lorazepam and 4 days of using snri. Help?

4 doctors weighed in
Dr. Neil Liebowitz
Psychiatry
2 doctors agree

In brief: Add dopamine agonist

Ssri and snris both may indirectly reduce Dopamine by serotonin stimulation.
This can cause restless legs (rls) this may need to be compensated by a Dopamine agonist such as wellbutrin (bupropion) or Requip or mirapix. Also don't forget to have your iron levels checked as low iron can be cause of RLS which is often confused with myoclonus.

In brief: Add dopamine agonist

Ssri and snris both may indirectly reduce Dopamine by serotonin stimulation.
This can cause restless legs (rls) this may need to be compensated by a Dopamine agonist such as wellbutrin (bupropion) or Requip or mirapix. Also don't forget to have your iron levels checked as low iron can be cause of RLS which is often confused with myoclonus.
Dr. Neil Liebowitz
Dr. Neil Liebowitz
Thank
Dr. Marsha Davis
Internal Medicine
1 doctor agrees

In brief: Need more info

Do you jerk all night or just when falling asleep? It is normal to jerk when falling asleep.
Have you had bloodwork to check for things especially like magnesium ? Potassium ?Do you jerk all night?Does it awaken you? Have you had a sleep study? Sorry, need answers to help.

In brief: Need more info

Do you jerk all night or just when falling asleep? It is normal to jerk when falling asleep.
Have you had bloodwork to check for things especially like magnesium ? Potassium ?Do you jerk all night?Does it awaken you? Have you had a sleep study? Sorry, need answers to help.
Dr. Marsha Davis
Dr. Marsha Davis
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors